Síndrome de hipersensibilidade aos antiepilépticos na criança

Translated title of the contribution: Anticonvulsant hypersensitivity syndrome in children

Ana Ehrhardt Pinheiro, Raquel Ferreira, Gonçalo Cordeiro Ferreira, Luis Varandas

Research output: Contribution to journalArticle

5 Citations (Scopus)
17 Downloads (Pure)

Abstract

Anticonvulsant hypersensitivity syndrome, or DRESS (Drug Rash with Eosinophilia and Systemic Symptoms), is a rare multisystem disorder, potentially fatal, that occurs after exposure to antiepileptic drugs, mainly aromatic ones. Clinically, this condition is recognized by the classic triad of fever, rash and internal organ involvement that usually develops 1 to 12 weeks after initiation of therapy. We report a case of a child treated with sodium valproate for epilepsy that showed a febrile rash 4 weeks after being medicated with phenobarbital. Laboratory testing revealed leukocytosis with eosinophilia elevated C-reactive protein and liver enzymes. Phenobarbital was suspended, with slow full recovery. This syndrome may mimic infectious, immunologic and neoplastic conditions, which may delay the correct diagnosis, but must be excluded in the presence of characteristic clinical features and drug exposition.
Translated title of the contributionAnticonvulsant hypersensitivity syndrome in children
Original languagePortuguese
Pages (from-to)715-8
Number of pages4
JournalActa medica portuguesa
Volume23
Issue number4
Publication statusPublished - Jul 2010

Fingerprint Dive into the research topics of 'Anticonvulsant hypersensitivity syndrome in children'. Together they form a unique fingerprint.

Cite this